UK warns people with serious allergies to avoid Pfizer vaccine after two adverse reactions
LONDON (Reuters) – “Britain’s medicine regulator has advised that people with a history of significant allergies do not get Pfizer-BioNTech’s COVID-19 vaccine after two people reported severe adverse reactions on the first day of rollout.
Pfizer has said people with a history of severe adverse allergic reactions to vaccines or the candidate’s ingredients were excluded from their late stage trials, which is reflected in the MHRA’s emergency approval protocol.
The new MHRA guidance, sent out to health professionals, said a much broader segment should not take the vaccine.
“Any person with a history of a significant allergic reaction to a vaccine, medicine or food (such as previous history of anaphylactoid reaction or those who have been advised to carry an adrenaline autoinjector) should not receive the Pfizer BioNtech vaccine,” it said.
It also said resuscitation facilities should be available for all vaccinations.”
UPDATE – UK walks back Food Allergy Warning
U.K. to refine allergy warning on Pfizer vaccine sparked by two adverse reactions – The Medicines and Healthcare Products Regulatory Agency (MHRA) initially advised anyone with “a history of a significant allergic reaction to a vaccine, medicine or food” to avoid taking the vaccine. However, by the end of Wednesday that guidance was set to be refined after discussions with experts on the nature of the reactions. ‘We’re tweaking advice to make it very clear that if you’ve got a food allergy, you’re not more at risk,’ Imperial College London’s Paul Turner, an expert in allergy and immunology who has been advising the MHRA on their revised guidance, told Reuters.”
Video from Reuters here:
RFK, Jr. Warned FDA Three Months Ago About Ingredient in Pfizer COVID Vaccine That Likely Caused Life-Threatening Reaction in Two UK Healthcare Workers – An investigation this week identified polyethylene glycol (PEG) as the likely reason two people in the UK suffered anaphylaxis after receiving Pfizer’s COVID vaccine. In September, CHD Chairman RFK, Jr. warned the FDA that PEG in COVID vaccines could lead to severe allergic reactions. By Lyn Redwood, RN, MSN
5 Questions Fauci and FDA Need to Answer on Pfizer and Moderna COVID Vaccines – As reports surfaced today of yet another healthcare worker who suffered a severe allergic reaction to Pfizer’s COVID vaccine, it’s time the FDA and Fauci explain what they plan to do about it. By Lyn Redwood, RN, MSN
FDA Investigates Allergic Reactions to Pfizer COVID Vaccine After More Healthcare Workers Hospitalized – The FDA is investigating allergic reactions in “multiple states.” The agency acknowledged the reactions may have been caused by PEG, a compound in the Pfizer vaccine that CHD previously told the FDA could put millions of people at risk. – Children’s Health Defense Team
Comment from Vinu Arumugham – Posted by the Food and Drug Administration on Dec 8, 2020
“The Pfizer COVID-19 vaccine increases risk of developing de novo asthma or exacerbation of existing asthma (and allergies, GI diseases). All vaccines are contaminated with aeroallergens thus increasing risk of developing asthma. The Pfizer vaccine is distributed in a multi-dose vial which needs to be diluted. This step along with the “pressure equalization” step further increases risk of aeroallergen contamination of the vaccine. Since it is also known that the vaccine has high reactogenicity, it will cause a strong undesirable immune response against these aeroallergens. One can expect increase in asthma and aeroallergen related allergies following this vaccine. And the two dose requirement, will boost the asthma and allergies too.
Aeroallergen contamination of multi-dose and reconstituted vaccine vials cause the development of asthma, gastrointestinal diseases and proves vaccine makers and vaccine safety regulators are incompetent
Pfizer-BioNTech COVID-19 vaccine: Health Canada recommendations for people with serious allergies – Advisory from the Government of Canada – “What to do: People with allergies to any of the ingredients in the Pfizer-BioNTech COVID 19 vaccine should not receive it. Speak with your health professional about any serious allergies or other health conditions you may have before you receive this vaccine.”
Anaphylaxis Following m-RNA COVID-19 Vaccine Receipt (pdf) – December 19, 2020 – CDC.gov
Alaska healthcare worker with no history of drug allergies suffered serious ‘anaphylactic-like’ reaction after getting Pfizer’s coronavirus vaccine – A healthcare worker in Juneau, Alaska, suffered a severe allergic reaction within 10 minutes of receiving Pfizer Inc’s coronavirus vaccine on Tuesday – She remains stable in the ICU and is expected to be discharged later on Wednesday – The woman has no known history of allergies and is said to be disappointed that she can’t receive the vaccine’s second dose – The anaphylactic-like reaction is believed to be the same one suffered by two British healthcare workers last week, both of whom have since recovered – It led the U.K.’s regulatory body to warn that anyone with severe allergic reactions to food or medicine not get the vaccine – In Pfizer’s clinical trial, 137 people who were given the vaccine suffered allergic reactions as did 111 in the placebo group – December 16, 2020
Suspicions grow that nanoparticles in Pfizer’s COVID-19 vaccine trigger rare allergic reactions – Sciencemag.org – “Severe allergy-like reactions in at least eight people who received the COVID-19 vaccine produced by Pfizer and BioNTech over the past 2 weeks may be due to a compound in the packaging of the messenger RNA (mRNA) that forms the vaccine’s main ingredient, scientists say. A similar mRNA vaccine developed by Moderna, which was authorized for emergency use in the United States on Friday, also contains the compound, polyethylene glycol (PEG).”
Hamilton PSW says allergic reaction to COVID-19 vaccine led to fainting, seizures and CPR – Deborah Tilli says she still thinks people should get the vaccine – CBC – “”I do have a severe allergy to bumblebees, and the nurse went over that with me and even questioned me about it, but … it seemed like she really didn’t know what she was doing,” Tilli said. … Tilli says when she woke up, she was told she suffered seizures and needed CPR for a brief period. She doesn’t remember much during the reaction, but says one moment sticks out — accepting the fact that she could die. ‘There was a moment where, I don’t want to say I gave up, but I was just like ‘It is what it is.’ … [Days later] when I was in bed the other night, I was thinking, ‘What if I left my two girls without a mother?’ Tilli said.”
Oregon health care worker hospitalized after severe reaction to coronavirus vaccine – KATU2.com – “An employee at a northeastern Oregon hospital had a severe allergic reaction to the Moderna vaccine and was hospitalized, the Oregon Health Authority reported Thursday. The employee works at Wallowa Memorial Hospital in Wallowa County. After taking the vaccine this week, OHA said the employee experienced anaphylaxis. OHA said the employee is recovering in the hospital.”
Boston doctor has severe allergic reaction after receiving Moderna jab – Daily Mail via MSN.com – “A doctor from Boston with an allergy to shellfish suffered a serious reaction after receiving the Moderna coronavirus vaccine. Dr. Hossein Sadrzadeh, who works as geriatric oncologist at Boston Medical Center, became dizzy and experienced an increased heart rate after he took the jab on Christmas Eve.”
Maine health care worker experienced severe allergic reaction to coronavirus vaccine, CDC reports – MSN.com – “The Maine Med employee had a history of severe allergies and past experience with anaphylaxis, which can cause a widespread rash and swelling, plummeting blood pressure, rapid heartbeat, and difficulty breathing. Hospital staff at the vaccination clinic were briefed on the employee’s medical history and observed the person after being vaccinated, as with all COVID-19 inoculations, according to the Portland Press-Herald.”
NYC health care worker has city’s first allergic reaction to COVID-19 vaccine – New York Post – “A New York City health care worker suffered a “significant allergic reaction” to a COVID-19 vaccine — the first “serious adverse event” to the jab in the Big Apple, officials said Wednesday.”
Alabama health officials verify allergic reaction to COVID vaccine – WTOK.com – “The Alabama Department of Public Health reported Wednesday that it was notified that a person who received the Pfizer BioNTech COVID-19 vaccine Tuesday experienced anaphylaxis (a severe allergic reaction) several minutes after taking the vaccine and while in required post-vaccine observation. The patient was immediately treated with anaphylaxis protocol at Decatur Morgan Hospital where the vaccine was administered.”
Mexican Doctor Taken to ICU After Experiencing Serious Reaction to Pfizer Vaccine – The female Mexican doctor experienced seizures, difficulty in breathing and developed skin rashes after she took the Pfizer-BioNTech vaccine. – “The female doctor suffered from seizures and had difficulty in breathing besides developing skin rashes. The Mexican Health Ministry said in a statement that the initial diagnosis revealed that it was encephalomyelitis, which is an inflammation of the brain and spinal cord.”
CDC says severe allergic reactions to the Covid vaccine run 10 times reactions to the flu shot but they’re still rare – CNBC – “A new CDC study published Wednesday found that people receiving Covid-19 vaccines experience anaphylaxis at a rate 10 times higher compared with the flu vaccine.” – Link to study.